How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29251
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

I have lost my sense of taste, it all tastes like a tasteless

Resolved Question:

I have lost my sense of taste, it all tastes like a tasteless paste, very unpleasant. What causes it?
Submitted: 3 years ago.
Category: Medical
Expert:  Dr Basu replied 3 years ago.

Dr Basu :

Hi there, This is Dr Basu, Experienced Specialist. I am here to address your concerns and provide great service.

Dr Basu :

How long you have this problem?

Customer:

a few days

Dr Basu :

ok

Dr Basu :

do you take any new medication recently?

Customer:

no

Dr Basu :

Did you have any common cold recently?

Customer:

I have a very severe head cold which has been lasting for quite a few days and is affecting my sinus.

Customer:

also coughing and not pleasant sputum

Dr Basu :

ok

Dr Basu :

that is the main cause.

Dr Basu :

The taste and smell nerves are very closely related.

Dr Basu :

Any sinus infection or cold will affect that.

Dr Basu :

THis is due to the inflammation.

Dr Basu :

You can try the following:

Dr Basu :

1. Cetrizine 10 mg daily --anti histamine

Customer:

oh, ok, I have never experience the loss of taste before, although I have suffered from sinusitis all my life

Dr Basu :

2. Steroid nasal spray like Fluticasone ( Flonase) requires prescription.

Dr Basu :

3. Pseudoehedrine ( sudafed) 120 mg daily

Dr Basu :

these medications will help with your symptoms.

Dr Basu :

Also try to take some zinc supplement about 30 mg daily along with riboflavin ( B2) 100 mg twice daily.

Dr Basu :

These supplements also help with your taste sensation.

Customer:

oh thank you. I'll try. I take antidepressant tablets every day and blood pressure tablets, is it still ok to take what you mention?

Dr Basu :

YOu can avoid the Sudafed then which can raise your blood pressure.

Dr Basu :

But you can take the others.

Dr Basu :

It was my pleasure to help you today.
I am Dr Basu experienced in Allergy Diseases.
If I have answered all your questions, Please rate my response Excellent (click on the smiley faces) under this chat box only.
Please bookmark my profile for asking further questions!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Dr Basu :

Please leave a positive feedback before you leave the chat :)

Dr Basu and 2 other Medical Specialists are ready to help you